PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Antithyroid arthritis syndrome.

Abstract Antithyroid arthritis syndrome is a constellation of symptoms of myalgia, arthralgia, arthritis, fever and rash associated with the use of antithyroid medications. We report a case of a patient with severe hyperthyroidism likely secondary to Graves' disease who presented with the abovementioned symptoms after being treated with methimazole (antithyroid medication). Our aim is to increase awareness regarding this uncommon but disabilitating and life-threatening adverse effect of antithyroid medications among clinicians. We also discuss the proposed pathophysiology for this immunological reaction as well as management options in these patients.
PMID
Related Publications

Elevation of serum creatine kinase during treatment with antithyroid drugs in patients with hyperthyroidism due to Graves disease. A novel side effect of antithyroid drugs.

Thionamide-induced neutropenia and ecthyma in a pregnant patient with hyperthyroidism.

Methimazole toxicity from high doses.

Antithyroid arthritis syndrome.

Migratory polyarthritis as an adverse effect of thiamazole use in a 13-year-old girl with Graves' disease.

Authors

Mayor MeshTerms
Keywords
Journal Title bmj case reports
Publication Year Start




PMID- 28242803
OWN - NLM
STAT- MEDLINE
DA  - 20170228
DCOM- 20170310
LR  - 20170310
IS  - 1757-790X (Electronic)
IS  - 1757-790X (Linking)
VI  - 2017
DP  - 2017 Feb 27
TI  - Antithyroid arthritis syndrome.
LID - bcr2016218459 [pii]
LID - 10.1136/bcr-2016-218459 [doi]
AB  - Antithyroid arthritis syndrome is a constellation of symptoms of myalgia,
      arthralgia, arthritis, fever and rash associated with the use of antithyroid
      medications. We report a case of a patient with severe hyperthyroidism likely
      secondary to Graves' disease who presented with the abovementioned symptoms after
      being treated with methimazole (antithyroid medication). Our aim is to increase
      awareness regarding this uncommon but disabilitating and life-threatening adverse
      effect of antithyroid medications among clinicians. We also discuss the proposed 
      pathophysiology for this immunological reaction as well as management options in 
      these patients.
CI  - 2017 BMJ Publishing Group Ltd.
FAU - Modi, Anar
AU  - Modi A
AD  - Department of Endocrinology, Cooper University Hospital, Camden, New Jersey, USA.
FAU - Amin, Hari
AU  - Amin H
AD  - Department of Emergency Medicine, Cooper University Hospital, Camden, New Jersey,
      USA.
FAU - Morgan, Farah
AU  - Morgan F
AD  - Department of Endocrinology, Cooper University Hospital, Camden, New Jersey, USA.
LA  - eng
PT  - Case Reports
PT  - Journal Article
DEP - 20170227
PL  - England
TA  - BMJ Case Rep
JT  - BMJ case reports
JID - 101526291
RN  - 0 (Antithyroid Agents)
RN  - 554Z48XN5E (Methimazole)
SB  - IM
MH  - Antithyroid Agents/*adverse effects
MH  - Arthralgia/*etiology
MH  - Arthritis/*etiology
MH  - Drug Eruptions/*etiology
MH  - Female
MH  - Fever/*etiology
MH  - Humans
MH  - Hyperthyroidism/drug therapy
MH  - Methimazole/*adverse effects
MH  - Middle Aged
MH  - Syndrome
EDAT- 2017/03/01 06:00
MHDA- 2017/03/11 06:00
CRDT- 2017/03/01 06:00
AID - bcr-2016-218459 [pii]
AID - 10.1136/bcr-2016-218459 [doi]
PST - epublish
SO  - BMJ Case Rep. 2017 Feb 27;2017. pii: bcr2016218459. doi: 10.1136/bcr-2016-218459.

<?xml version="1.0" encoding="UTF-8"?>
<b:Sources SelectedStyle="" xmlns:b="http://schemas.openxmlformats.org/officeDocument/2006/bibliography"  xmlns="http://schemas.openxmlformats.org/officeDocument/2006/bibliography" >
</b:Sources>